Alert archive / Maryland / Flash Flood Warnings in 2000

Flash Flood Warning 29, NWS Wakefield, VA

August 27, 2000Dorchester County, Maryland

NWS Wakefield, VA issued this flash flood warning at Aug 27, 2000, 9:23 AM EDT for Dorchester County, Maryland. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2000, 9:23 AM EDT (13:23 UTC)
Expired
Aug 27, 2000, 11:00 AM EDT
In force
97 min
Issued by
NWS Wakefield, VA
Area
Whole counties

County Dorchester County, MD

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 1.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 271325
FFWAKQ
MDC019-271500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
923 AM EDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWEST DORCHESTER COUNTY IN SOUTHEAST MARYLAND

* UNTIL 1100 AM EDT

* AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR CRAPO...MOVING         
  NORTHEAST AT 5 MPH. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAIN  
  OVER THE PAST HOUR IN PORTIONS OF SOUTHWEST DORCHESTER COUNTY.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
  FLOODING INCLUDE...ELLIOTT...HOOPERSVILLE...ANDREWS...BUCKTOWN...
  CRAPO AND CROCHERON.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR 
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER 
DEPTH MAY BE TOO GREAT TO oALLOW YOUR CAR TO CROSS SAFELY. IT ONLY 
TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. 
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER 
GROUND.

$$

HESS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:00 AM EDT, 6 hours 23 minutes earlier.

Area forecast discussion, Aug 27, 3:00 AM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
300 AM EDT SUN AUG 27 2000

SCT SHWRS/TSTMS DEVLPG OVR VA EARLY THIS MORN ASSOCD W/ WEAK S/W
MOVING ACRS MTNS. WL MONITOR RADAR TRENDS NEXT HOUR TO SEE IF
ACTVITY HOLD TOGETHER. IF SO...WL NEED TO ADDRESS IN MORN ZFP PKG.

INTERESTG FCST SHAPING UP. STG S/W ENERGY MOVG THRU OHVLY WL
EVENTUALLY SPIN UP CUTOFF OVR VA BY MON. WL SEE INCSRG CNVTN THIS
AFTN FM NW TO SE AS UPR SYS APPROACHES. SPC HIGHLIGHTS SLT CHC SVR
JUST S OF AKQ FA THIS AFTN. RIC/ORF ETA BUFKIT SUGGS LI/S -3 TO -5
WITH CAPES 1.5-2K AND DECENT VERT WIND SHEAR THIS AFTN. ALSO SM GOOD
UPR DIVERGENCE INDICATED OVR MID ATLC REG...SO NOT OUT OF THE ? FOR
SVR TS AKQ ZONES (ESP ERN AREAS) IF WE GET ENUF SUN TO HELP
DESTABILIZE ATMOS.

BEST DYNAMICS SHIFT OFFSHORE THIS EVE THEN UPR LOW DROPS SE INTO VA
LTR TNT. UPR CUTOFF ONLY SLOWLY MOVES SE MON/TUE SO WL CONT SOLID
PCPN CHCS THRU MON NT ALL ZONES AND INTO EARLY TUES SE AREAS.

MIDRANGE GUID SUGGS SPINNING UP CSTL LOW OFF SE CST BY MIDWEEK. MAY
SEE PROLONGED PD OF ONSHORE FLOW KPG THREAT OF PCPN AND BLO NORM
TEMPS. HWVR...STG UPR RDG BUILDS INTO NE/NRN MID ATLC STATES AND
LOOKS LIKE BEST LL ONSHORE FLOW STAYS S OF AKQ FA...SO WL KP DRY
FCST WED AND BEYOND FOR NOW.

FCSTID = 20
RIC   85  67  80  64 /  60  40  40   0
ORF   87  71  82  70 /  40  50  50  10
ECG   86  71  82  70 /  40  50  50  10
SBY   84  68  82  66 /  40  50  40  10
FVX   85  67  80  64 /  60  40  40   0
AKQ   87  70  83  68 /  50  50  50   0
PHF   85  70  83  67 /  40  50  50  10
OXB   80  68  79  66 /  40  50  40  10

.AKQ...
MD...NONE.
NC...NONE.
VA...NONE.
:

Nearby

Flash Flood Warnings in Maryland, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.